Alert archive / Wisconsin / Wind Chill Advisories in 2008

Wind Chill Advisory 4, NWS Green Bay, WI

February 10, 200822 counties in Wisconsin

NWS Green Bay, WI issued this wind chill advisory at Feb 10, 2008, 11:53 AM CST for 22 counties in Wisconsin. It took effect at Feb 10, 2008, 12:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2008, 11:53 AM CST (17:53 UTC)
In effect from
Feb 10, 2008, 12:00 PM CST
Expired
Feb 11, 2008, 4:00 AM CST
In force
16 hr
Issued by
NWS Green Bay, WI
All 22 counties

Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI

The radar

The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 5.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2008-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2008-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1036 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRB 101753
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1153 AM CST SUN FEB 10 2008

...DANGEROUS WIND CHILLS EXPECTED THROUGH THIS EVENING...

.TEMPERATURES IN THE SINGLE DIGITS TO TEENS BELOW ZERO...COUPLED
WITH GUSTY NORTHWEST WINDS OF 15 OF 25 MPH AND GUSTS UP TO 35...WILL
PRODUCE WIND CHILLS FROM 25 TO 35 BELOW ZERO DURING THE AFTERNOON
AND EARLY EVENING HOURS. FROST BITE CAN DEVELOP IN AS LITTLE AS
15 MINUTES WITH WIND CHILLS THIS COLD.

THERE WILL BE SOME SLIGHT IMPROVEMENT THIS EVENING AS THE WINDS
START TO DECREASE.

IF TRAVELING THIS AFTERNOON AND EVENING...BE ALERT FOR THE
POTENTIAL FOR SOME DRIFTS ACROSS SOME ROADWAYS. ALSO...IF YOU MUST
VENTURE OUT...MAKE SURE YOU PROTECT YOURSELF FROM THE COLD. WEAR
SEVERAL LAYERS OF CLOTHING AND COVER ANY EXPOSED SKIN.

WIZ013-021-022-038>040-048>050-073-074-110200-
/O.EXP.KGRB.WC.W.0002.000000T0000Z-080210T1800Z/
/O.NEW.KGRB.WC.Y.0004.080210T1800Z-080211T0600Z/
NORTHERN MARINETTE-NORTHERN OCONTO-DOOR-OUTAGAMIE-BROWN-KEWAUNEE-
WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
1153 AM CST SUN FEB 10 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. 

WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE INTO THE
EVENING HOURS. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN
AS LITTLE AS 15 MINUTES.

PERSONS WHO MUST TRAVEL THIS AFTERNOON AND EVENING SHOULD TAKE
ALONG A WINTER WEATHER SURVIVAL KIT...AS THE BITTER COLD
CONDITIONS WILL POSE A SERIOUS THREAT TO STRANDED MOTORISTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WIZ005-010>012-018>020-030-031-035>037-045-110200-
/O.EXP.KGRB.WC.W.0002.000000T0000Z-080210T1800Z/
/O.NEW.KGRB.WC.Y.0004.080210T1800Z-080211T0300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1153 AM CST SUN FEB 10 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...
...WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. THE
WIND CHILL WARNING WILL EXPIRE AT NOON CST TODAY. 

WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE INTO THE
EARLY EVENING HOURS. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN
AS LITTLE AS 15 MINUTES.

PERSONS WHO MUST TRAVEL THIS AFTERNOON AND EVENING SHOULD TAKE ALONG A
WINTER WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL
POSE A SERIOUS THREAT TO STRANDED MOTORISTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KURIMSKI
4 follow-up statements
000 
WWUS43 KGRB 102142
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CST SUN FEB 10 2008

...DANGEROUS WIND CHILLS EXPECTED THROUGH THIS EVENING...

.TEMPERATURES FALLING TO AROUND 10 BELOW ZERO...COUPLED
WITH GUSTY NORTHWEST WINDS OF 15 OF 25 MPH...WILL PRODUCE WIND
CHILLS FROM 25 TO 35 BELOW ZERO THROUGH THE EVENING HOURS. FROST
BITE CAN DEVELOP IN AS LITTLE AS 15 MINUTES WITH WIND CHILLS THIS
COLD.

THERE WILL BE SOME IMPROVEMENT THIS EVENING AS THE WINDS START TO
DECREASE FROM WEST TO EAST. DESPITE WINDS FALLING BELOW ADVISORY
CRITERIA...VERY COLD TEMPERATURES ARE EXPECTED TO CONTINUE INTO
MONDAY MORNING.

IF TRAVELING THIS EVENING...BE ALERT FOR THE POTENTIAL FOR SOME
DRIFTS ACROSS SOME ROADWAYS. ALSO...IF YOU MUST VENTURE OUT...MAKE
SURE YOU PROTECT YOURSELF FROM THE COLD. WEAR SEVERAL LAYERS OF
CLOTHING AND COVER ANY EXPOSED SKIN.

WIZ013-021-022-038>040-048>050-073-074-110600-
/O.CON.KGRB.WC.Y.0004.000000T0000Z-080211T0600Z/
NORTHERN MARINETTE-NORTHERN OCONTO-DOOR-OUTAGAMIE-BROWN-KEWAUNEE-
WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
342 PM CST SUN FEB 10 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT. 

WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE INTO THE
EVENING HOURS. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN
AS LITTLE AS 15 MINUTES.

PERSONS WHO MUST TRAVEL THIS EVENING SHOULD TAKE ALONG A WINTER
WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL POSE A
SERIOUS THREAT TO STRANDED MOTORISTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

WIZ005-010>012-018>020-030-031-035>037-045-110300-
/O.CON.KGRB.WC.Y.0004.000000T0000Z-080211T0300Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
342 PM CST SUN FEB 10 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING. 

WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE INTO THE
EARLY EVENING HOURS. WIND CHILLS THIS COLD CAN FREEZE EXPOSED
SKIN IN AS LITTLE AS 15 MINUTES.

PERSONS WHO MUST TRAVEL THIS EVENING SHOULD TAKE ALONG A WINTER
WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL POSE A
SERIOUS THREAT TO STRANDED MOTORISTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

KURIMSKI
000 
WWUS43 KGRB 110310
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
910 PM CST SUN FEB 10 2008

...DANGEROUS WIND CHILLS EXPECTED TONIGHT...

.TEMPERATURES FALLING INTO THE TEENS BELOW ZERO...COUPLED WITH
NORTHWEST WINDS OF 10 OF 15 MPH...WILL PRODUCE WIND CHILLS FROM
25 TO 35 BELOW ZERO THROUGH THE OVERNIGHT HOURS. FROST BITE CAN
DEVELOP IN AS LITTLE AS 15 MINUTES WITH WIND CHILLS THIS COLD.

THERE WILL BE SOME IMPROVEMENT FROM WEST TO EAST OVERNIGHT
AS THE WINDS GRADUALLY DECREASE. HOWEVER...EVEN AFTER WINDS
FALL BELOW ADVISORY CRITERIA...VERY COLD TEMPERATURES ARE
EXPECTED TO CONTINUE INTO MONDAY MORNING.

IF YOU HAVE OUTSIDE PLANS TONIGHT...BE SURE TO PROTECT YOURSELF
FROM THE COLD. WEAR SEVERAL LAYERS OF CLOTHING AND COVER ANY
EXPOSED SKIN.

WIZ005-010>012-018>020-030-031-035>037-045-110600-
/O.EXA.KGRB.WC.Y.0004.000000T0000Z-080211T0600Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
910 PM CST SUN FEB 10 2008

...WIND CHILL ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS EXTENDED THE WIND
CHILL ADVISORY UNTIL MIDNIGHT CST TONIGHT.

WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE LATE
THIS EVENING. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN AS
LITTLE AS 15 MINUTES.

PERSONS WHO MUST TRAVEL THIS EVENING SHOULD TAKE ALONG A WINTER
WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL POSE A
SERIOUS THREAT TO STRANDED MOTORISTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$

WIZ013-021-022-038>040-048>050-073-074-111000-
/O.EXT.KGRB.WC.Y.0004.000000T0000Z-080211T1000Z/
NORTHERN MARINETTE-NORTHERN OCONTO-DOOR-OUTAGAMIE-BROWN-KEWAUNEE-
WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ
910 PM CST SUN FEB 10 2008

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 4 AM CST MONDAY...

THE WIND CHILL ADVISORY HAS BEEN EXTENDED UNTIL 4 AM CST MONDAY.

WIND CHILLS OF 25 BELOW TO 35 BELOW ZERO WILL CONTINUE INTO THE
OVERNIGHT HOURS. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN
AS LITTLE AS 15 MINUTES.

PERSONS WHO MUST TRAVEL THIS EVENING SHOULD TAKE ALONG A WINTER
WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL POSE A
SERIOUS THREAT TO STRANDED MOTORISTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
KIECKBUSCH
000 
WWUS43 KGRB 110545
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
1145 PM CST SUN FEB 10 2008

...DANGEROUS WIND CHILLS EXPECTED TONIGHT...

.TEMPERATURES FALLING TO AROUND 10 BELOW ZERO...COUPLED WITH
NORTHWEST WINDS OF 10 OF 15 MPH...WILL PRODUCE WIND CHILLS FROM
25 TO 30 BELOW ZERO OVER EAST CENTRAL WISCONSIN OVERNIGHT.
FROSTBITE CAN DEVELOP IN AS LITTLE AS 15 MINUTES WITH WIND
CHILLS THIS COLD.

IF YOU HAVE OUTSIDE PLANS TONIGHT...BE SURE TO PROTECT YOURSELF
FROM THE COLD. WEAR SEVERAL LAYERS OF CLOTHING AND COVER ANY
EXPOSED SKIN.

WIZ005-010>012-018>020-030-031-035>037-045-110645-
/O.CAN.KGRB.WC.Y.0004.000000T0000Z-080211T0600Z/
VILAS-ONEIDA-FOREST-FLORENCE-LINCOLN-LANGLADE-MENOMINEE-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-WAUSHARA-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...WAUTOMA
1145 PM CST SUN FEB 10 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS HAVE GENERALLY DROPPED BELOW 10 MPH OVER CENTRAL AND NORTH
CENTRAL WISCONSIN...SO THE WIND CHILL ADVISORY HAS BEEN CANCELLED.
TEMPERATURES WILL BE BITTERLY COLD OVERNIGHT...WITH LOWS GENERALLY
15 TO 20 DEGREES BELOW ZERO...SO PERSONS WITH OUTDOOR PLANS SHOULD
DRESS APPROPRIATELY TO AVOID THE EFFECTS OF HYPOTHERMIA AND
FROSTBITE.

$$

WIZ013-021-073-074-110645-
/O.CAN.KGRB.WC.Y.0004.000000T0000Z-080211T1000Z/
NORTHERN MARINETTE-NORTHERN OCONTO-SOUTHERN MARINETTE-
SOUTHERN OCONTO-
INCLUDING THE CITY OF...CRIVITZ
1145 PM CST SUN FEB 10 2008

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE WIND
CHILL ADVISORY. 

WINDS HAVE GENERALLY DROPPED BELOW 10 MPH OVER FAR NORTHEAST
WISCONSIN...SO THE WIND CHILL ADVISORY HAS BEEN CANCELLED.
TEMPERATURES WILL BE BITTERLY COLD OVERNIGHT...WITH LOWS GENERALLY
10 TO 15 DEGREES BELOW ZERO...SO PERSONS WITH OUTDOOR PLANS
SHOULD DRESS APPROPRIATELY TO AVOID THE EFFECTS OF HYPOTHERMIA AND
FROSTBITE.

$$

WIZ022-038>040-048>050-111000-
/O.CON.KGRB.WC.Y.0004.000000T0000Z-080211T1000Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
1145 PM CST SUN FEB 10 2008

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY. 

WIND CHILLS OF 25 BELOW TO 30 BELOW ZERO WILL CONTINUE INTO THE
OVERNIGHT HOURS. WIND CHILLS THIS COLD CAN FREEZE EXPOSED SKIN IN
AS LITTLE AS 15 MINUTES.

PERSONS WHO MUST TRAVEL THIS EVENING SHOULD TAKE ALONG A WINTER
WEATHER SURVIVAL KIT...AS THE BITTER COLD CONDITIONS WILL POSE A
SERIOUS THREAT TO STRANDED MOTORISTS.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WINDS WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST
BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU
MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES.

$$
KIECKBUSCH
000 
WWUS43 KGRB 110958
WSWGRB

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
358 AM CST MON FEB 11 2008

...WINDS CONTINUE TO DECREASE OVER THE AREA...

.LOW PRESSURE CONTINUES TO PULL OUT OF THE AREA...WITH THE WINDS
DIMINISHING. WHILE COLD TEMPERATURES CONTINUE THIS MORNING...DANGEROUS
WIND CHILLS WILL NO LONGER BE WIDESPREAD ACROSS THE AREA.

WIZ022-038>040-048>050-111100-
/O.EXP.KGRB.WC.Y.0004.000000T0000Z-080211T1000Z/
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...OSHKOSH...CHILTON...TWO RIVERS
358 AM CST MON FEB 11 2008

...WIND CHILL ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS
MORNING...

THE WIND CHILL ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS
MORNING. 

WHILE COLD TEMPERATURES CONTINUE THIS MORNING...DANGEROUS WIND
CHILLS WILL NO LONGER BE WIDESPREAD ACROSS THE AREA.

EVEN THOUGH THE ADVISORY WILL EXPIRE...THOSE VENTURING OUT THIS
MORNING SHOULD DRESS APPROPRIATELY FOR THE SUB ZERO TEMPERATURES. 

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 10, 4:19 AM CST, 7 hours 34 minutes earlier.

Area forecast discussion, Feb 10, 4:19 AM CST, 7 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
419 AM CST SUN FEB 10 2008

.SHORT TERM...TODAY INTO MONDAY...FORECAST FOCUS CONTINUES TO BE
ON WINDS AND COLD TEMPERATURES.

AT 4AM ALL BUT LAKESHORE HAVE MET WC WARNING CRITERIA. SCT TO BKN LOW
CLOUDS MOVING IN ACROSS AREA...THOUGH ARE NOT HAVING ANY EFFECT ON
LOW TEMP DROP. WINDS TO REMAIN STRONG THRU MUCH OF THE DAY.
SECONDARY TROF MOVING THROUGH SOUTHERN ONTARIO TODAY WILL KEEP
GRADIENT TIGHT...INCREASING SUBSIDENCE ACROSS AREA TO ALLOW
STRONGER WINDS ALOFT TO MIX DOWN. AT THIS TIME WILL CONTINUE
HEADLINE FOR WIND CHILLS AS IS...THOUGH EXPECT NEXT SHIFT WILL
NEED TO EXTEND OR REPLACE WITH ADVISORY. HAVE BEEFED UP WORDING
FOR LAKE EFFECT OFF LAKE SUPERIOR TODAY. WINDS STILL FAIRLY
WEST AND TOO STRONG FOR SIG BANDS WORKING IN...THOUGH WITH EXTREME
INSTABILITY AND CURRENT VISBYS AT IWD DOWN TO 1/2SM...THINK AT
LEAST 1 TO 3 INCHES MERITED.

SOME MODERATION SEEN ALOFT AS AS TROF PULLS OFF TO THE
EAST...THOUGH AT SURFACE INFLUENCE OF ARCTIC AIR MASS TO BE SLOW
TO WORK OUT. SFC HIGH TO SHIFT EAST OVER THE AREA TONIGHT WITH
DIMINISHING WINDS AND LAKE EFFECT POTENTIAL. SAVING GRACE FOR
TEMPERATURE FALL IS INCREASING MID AND HIGH CLOUDS LATER TONIGHT
AS AREA OF WAA AHEAD OF NEXT SYSTEM MOVES IN. HAVE BACKED OFF ON
TIMING OF PCPN WITH SYSTEM MONDAY FOLLOWING LEAD OF ECMWF/CANADIAN
AND GFS.

.LONG TERM...MON NGT THRU NXT SAT. MAIN FCST CHALLENGES WL BE TWO
POTENTIAL STORMS TO AFFECT NE WI THIS WEEK AND TRYING TO DETERMINE
AMT OF SNOW WITH EACH OF THEM.

MDLS HAVE GOOD CONTINUITY IN BRING A STG SHRTWV TROF INTO THE WRN
GREAT LKS MON NGT. BEST FORCING AND LIFT TO OCCUR OVR SRN WI OR
NRN IL DEPENDING ON WHICH MDLS ONE BUYS INTO. THE NAM/GFS ARE
FARTHER NORTH WITH THE FORCING...WHILE THE ECMWF/UKMET ARE FARTHER
SOUTH. WHERE THE FORCING DOES MAXIMIZE...THAT AREA WL SEE THE
HIGHEST SNOW ACCUMULATIONS. NEVERTHELESS...ENUF MSTR ADVECTION AND
LIFT TO REACH INTO CNTRL/E-CNTRL WI MON NGT TO JUSTIFY LIKELY POP
WORDING. POTENTIAL SNOW ACCUMULATION WOULD RANGE FROM AN INCH OR
LESS NEAR THE MI BORDER...TO ALMOST 3 INCHES FROM WAUTOMA TO
MANITOWOC. WL ALLOW DAYSHIFT TO TAKE ANOTHER LOOK TO DETERMINE
SNOW AMTS...BUT IF THE NAM/GFS END UP BEING CORRECT...WE MAY BE
LOOKING AT A LOW-END SNOW ADVY FOR SRN SECTIONS OF THE FCST AREA.
PLETHORA OF CLDS AND SNOW POTENTIAL WL HELP HOLD TEMPS UP MON NGT
WITH READINGS 10 TO 15 DEGS WARMER THAN SUNDAY NGT.

THE SHRTWV TROF IS STILL IN THE PROCESS OF MOVG AWAY FROM THE AREA
TUE MORNING...THEREFORE HAVE CARRIED CHC POPS FOR THE ENTIRE FCST
AREA THRU AT LEAST MIDDAY. BY TUE AFTERNOON...THE AFFECTS OF THE
SHRTWV TROF WL BE ON THE WANE AS A WEAK AREA OF HI PRES BUILDS
INTO WRN WI. PREFER TO DIMINISH SNOW TO JUST FLURRIES OVR CNTRL WI
AND SLGT CHC POPS FOR CNTRL WI FOR THE AFTERNOON. MAX TEMPS SHOULD
GENERALLY RESIDE IN THE MID TO UPR TEENS AS CLDS AND CAA HELP HOLD
READINGS DOWN.

WEAK HI PRES TO THEN DRIFT ACROSS WI TUE NGT BRINGING GENERALLY
LGT WNDS AND PARTLY CLDY SKIES. COLDEST OF AIR ALOFT IS PROGGED TO
BEGIN LIFTING NE TUE NGT WHICH SHOULD IN TURN PREVENT TEMPS FROM
DROPPING TOO FAR. STAYED FAIRLY CLOSE TO HPC AND MEX GUID.

A NEW IMPRESSIVE LOOKING SHRTWV TROF IS FCST TO BE DROPPING SE
INTO THE ROCKIES ON WED. A W-NW FLOW OVR THE GREAT LKS WL HELP
DROP A CDFNT SWD TOWARD THE WRN GREAT LKS WHICH MAY KICK OFF LGT
SNOW LTR WED AFTERNOON FOR N-CNTRL WI. OTHERWISE...THE REST OF NE
WI WL REMAIN UNDER PARTLY TO MOSTLY CLDY SKIES AS THE HI PRES
SLOWLY PUSHES OFF TO THE EAST.

ALTHO THE MDLS HAVE A GENERAL AGREEMENT ON THE LOCATION OF THE
SHRTWV TROF STILL OVR THE ROCKIES WED NGT...THEY DIFFER WITH THE
LOCATION OF THE POLAR VORTEX OVR SE CANADA WHICH WL IMPACT THE
STRENGTH OF THE CDFNT RESIDING OVR THE GREAT LKS. THIS MAY NOT END
UP BEING THAT BIG OF A DEAL AS CHC POPS WL BE NECESSARY...BUT QPF
AMTS WOULD VARY. THU WL BE A DIFFERENT STORY AS A 40+ KT SOUTHERLY
LOW LVL JET QUICKLY TRANSPORTS GULF MSTR NWD TOWARD WI. A SFC WAVE
OF LOW PRES MAY RIDE THE CDFNT AND INTERACT WITH INCREASING
FORCING (FRONTOGENETIC) TO GENERATE A SWATH OF SNOW SOMEWHERE OVR
THE UPR MIDWEST/GREAT LKS. TOO MUCH UNCERTAINTY AT THIS POINT TO
GO ANYTHING MORE THAN HI END CHC POPS...BUT THIS SYSTEM WL NEED TO
BE WATCHED CLOSELY OVR THE NXT FEW DAYS. WL GO AHD AND MENTION
THIS POTENTIAL IN THE HWO.

TIMING ISSUES CONT THRU THE END OF THE NXT WEEK WITH THE EVENTUAL
HANDLING OF THIS SYSTEM. THE ECMWF LAGS BEHIND THE OTHER EXTENDED
MDLS...BUT DUE TO THE TYPICALLY FAVORABLE TRENDS OF THE ECMWF...DO
NOT WISH TO COMPLETELY DISMISS ITS SOLN. PREFER TO CARRY CHC POPS
THRU AT LEAST THU NGT...BUT THEN DEFER FRIS AND SATS FCST TO THE
NXT SHIFT WITH NO CHGS MADE.
&&

.AVIATION...MVFR/VFR CIGS EXPECTED INTO AFTERNOON...CLEARING AS
SFC HIGH MOVES IN LATER AFTERNOON. STRONG GUSTY WEST WINDS
EXPECTED TO CONTINUE INTO LATE AFTERNOON WITH LAKE EFFECT SNOW
SHOWERS AFFECTING SIGHTS FAR NORTHERN WI THROUGH THIS EVENING.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING UNTIL NOON CST TODAY FOR WIZ005-010>013-
018>022-030-031-035>040-045-048>050-073-074.

&&

TE/KALLAS
Hazardous weather outlook, Feb 10, 5:42 AM CST, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
542 AM CST SUN FEB 10 2008

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-111530-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
542 AM CST SUN FEB 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WISCONSIN...CENTRAL WISCONSIN AND NORTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD ARCTIC AIR WILL REMAIN ENTRENCHED OVER THE STATE
THROUGH TONIGHT. THE COMBINATION OF COLD AIR AND STRONG WEST
WINDS WILL DRIVE WIND CHILLS TO DANGEROUSLY LOW LEVELS THIS MORNING.
WIND CHILL READINGS OF 35 BELOW TO 45 BELOW ZERO WILL BE
EXPERIENCED THROUGH NOON. WIND CHILL READINGS THIS LOW CAN CAUSE
FROSTBITE IN LESS THAN 10 MINUTES. THE STRONG WINDS WILL ALSO
RESULT IN AREAS OF BLOWING AND DRIFTING SNOW...WHICH WILL CAUSE REDUCED
VISIBILITIES AND SLICK ROADS...ESPECIALLY OVER NORTHERN VILAS
COUNTY WHERE SNOW SHOWERS OFF LAKE SUPERIOR WILL BE SEEN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STRONG UPPER AIR DISTURBANCE IS FORECAST TO BRING SNOW BACK TO
THE REGION MONDAY AFTERNOON THROUGH MONDAY NIGHT. WHILE THE BETTER
CHANCES OF SNOW ARE EXPECTED ACROSS SOUTHERN WISCONSIN...PARTS OF
CENTRAL AND EAST CENTRAL WISCONSIN MAY PICK UP A COUPLE INCHES OF
SNOW.

ANOTHER CHANCE OF SNOW ARRIVES ON THURSDAY ASSOCIATED WITH A
FRONTAL BOUNDARY. SOUTHERLY WINDS ARE EXPECTED TO DEVELOP AHEAD OF
THIS FRONT AND BRING PLENTY OF GULF MOISTURE NORTHWARD INTO
WISCONSIN. A BROAD AREA OF SNOW IS EXPECTED TO DEVELOP OVER THE
REGION WITH SEVERAL INCHES OF ACCUMULATION POSSIBLE. WINTER
WEATHER HEADLINES MAY BECOME NECESSARY IF THE STORM COMES TOGETHER
AS ANTICIPATED. STAY TUNED TO LATER FORECASTS AND STATEMENTS
CONCERNING THIS POSSIBLE STORM FOR LATER THIS WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO REPORT SNOWFALL AMOUNTS AND ANY WIND
GUSTS OVER 40 MPH TO THE NATIONAL WEATHER SERVICE.

LMZ521-522-541>543-111530-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
542 AM CST SUN FEB 10 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
WISCONSIN AND EAST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

GALE FORCE WINDS ARE EXPECTED CONTINUE THROUGH THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

TE/AK

Nearby

Wind Chill Advisories in Wisconsin, 2008Every wind chill advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.